MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRANSEND; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION TRANSEND; WIRE, GUIDE, CATHETER
Model Number 81735
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/09/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that guidewire tip detachment and removal difficulties occurred.The 75% stenosed target lesion was located at the moderately tortuous and mildy calcified cephalic vein.A 135cm transend guidewire was tried to cross the lesion.The guidewire was tried to be inducted into the artery side of the anastomosis several times, but the device was unable to cross.So the guidewire was taken out from the body once and the shape was attached into the tip.The physician then tried to cross through the anastomosis part again, a black object was confirmed on the elbow part through the fluoroscopy.The guidewire was removed, and the tip of the guidewire was checked, no separation was observed.Therefore, another new guide wire was opened, and when the total length was compared, it was confirmed that the original length of the transend guidewire was about 1 cm shorter.During this time, a detached guidewire was confirmed.The elbow area was wrapped with clean gauze temporarily in preparation for removal of the detached guidewire.When imaging was performed with a simple computed tomography (ct) revealed the guidewire was around the papillary muscle near the right ventricle.The cardiologist then tried again to remove it with a snare, but it could not be removed.A cardiovascular surgeon was consulted and determined that it would be a considerable risk if it became an open chest surgery, so an observation was performed.The procedure was not completed due to this event.On the following day, when imaging was performed with a simple ct, the position of the detached part did not move.So the condition of the patient will be observed at the moment.No further patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by mr.: unit returned in a generic plastic bag, overall visual revision did not identify failures or evidence that could be lost due to decontamination process.The returned device matches with upn and lot provided by the customer.The device was inspected and was found bent at distal tip and the distal section kinked.No other issues were observed in the device and no detached section were observed.Under inspection was possible to observed the polymer distal tip section detached.The outer diameter of the distal, middle and proximal sections of the device are within specifications.A pictures provided by the costumer were attached to the complaint record.In a photo shows the x-ray image where it is possible to observed the distal tip section detached.Boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.
 
Event or Problem Description

Brand Name
TRANSEND
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12917750
Report Number2134265-2021-14565
Device Sequence Number5271710
Product Code DQX
UDI-Device Identifier08714729326274
UDI-Public08714729326274
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K941710
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2023
Device Model Number81735
Device Catalogue Number81735
Device Lot Number0027934410
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/11/2021
Supplement Date Received by Manufacturer12/08/2021
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date12/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown